Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 339, NWS Jackson, MS

June 23, 2006Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2006, 3:04 PM CDT for Oktibbeha County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2006, 3:04 PM CDT (20:04 UTC)
Expired
Jun 23, 2006, 3:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 23, 12:45 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT FRI JUN 23 2006

.UPDATE...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED
FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY. SHOWER
AND THUNDERSTORM ACTIVITY IS INCREASING IN THIS ZONE AND HAVE
INCREASED POPS/WX ACCORDINGLY TO SCATTERED COVERAGE. ALL OTHER
FIELDS ARE ON TRACK.

&&

.PREV DISCUSSION...LATEST VISIBLE SATELLITE IMAGERY REVEALS
CONVECTIVE DEBRIS OVER NORTHWEST MS WITH SIGNIFICANT OUTFLOW
BOUNDARY EMMANATING SOUTHEASTWARD INTO CNTRL/NE MS. ISOLATED
SHOWER/TSTM DEVELOPMENT ALONG THIS BOUNDARY WILL CONTINUE TO TAKE
PLACE LATE THIS MORNING...AND MAY CONTINUE TO PROVIDE FOCUS FOR
CONVECTION AS INSTABILITY INCREASES LATER TODAY. SHEAR AXIS JUST TO
OUR NORTHWEST MAY INFLUENCE CONVECTIVE DEVELOPMENT OVER NW PORTIONS
OF THE AREA THIS AFTERNOON AND WILL LEAVE SCATTERED CATEGORY POPS
GOING. IN ANY CASE...NOT CONFIDENT ENOUGH TO MAKE ANY SIGNFICANT
CHANGES TO POPS AT THIS POINT. TEMPERATURES ARE RISING A QUICK PACE
THIS MORNING WITH LOW 90S ALREADY BEING REACHED AS OF 10 AM AT SOME
LOCATIONS...WENT AHEAD AND UPPED HIGHS A COUPLE OF DEGREES AT
JAN/MEI AND POINTS SOUTH...BUT GREATER CONVECTIVE DEVELOPMENT AND
INFLUENCE FROM CURRENT OUTFLOW BOUNDARY LENDS SOME DOUBT TO GOING
HOTTER NORTH AND WEST SO WILL LEAVE CURRENT FORECASTED HIGH TEMPS
THERE.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG
TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS
IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED
TSTM COVERAGE. PATCY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE
TONIGHT.

&&

JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC
Hazardous weather outlook, Jun 23, 2:49 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT FRI JUN 23 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241949-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
249 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND
UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS
AFTERNOON...WITH A WEAK  BOUNDARY EXTENDING FROM SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE
BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS
WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND
GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS
ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE
AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE
AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION
SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 23, 2:08 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT FRI JUN 23 2006

MSZ037>039-044>046-050>052-232000-
ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON-
208 PM CDT FRI JUN 23 2006

...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI...

AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM
NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR
SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH.

ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR
GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP
TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF
THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA
TO CARTHAGE THROUGH 3 PM.

IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF
SAFETY IMMEDIATELY.

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:24 PM CDTSevere Thunderstorm WarningJANLeake36 min
Jun 23, 3:32 PM CDTSevere Thunderstorm WarningJANLeake28 min
Jun 23, 3:36 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale39 min
Jun 23, 3:56 PM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Jun 23, 4:18 PM CDTSevere Thunderstorm WarningJANForrest, Jones42 min
Jun 23, 5:05 PM CDTSevere Thunderstorm WarningJANCovington, Jones40 min
Jun 23, 5:35 PM CDTSevere Thunderstorm WarningJANLamar, Marion40 min
Jun 23, 5:45 PM CDTFlash Flood WarningJANCovington, Jones90 min
Jun 23, 5:56 PM CDTSevere Thunderstorm WarningJANLamar, Marion22 min
Jun 23, 6:19 PM CDTSevere Thunderstorm WarningJANSimpson26 min
Jun 23, 6:36 PM CDTSevere Thunderstorm WarningJANWarren24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.